Alert archive / Tennessee / River Flood Warnings in 2021
River Flood Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 4, 2021, 8:01 PM CDT for Madison County, Tennessee. It took effect at May 5, 2021, 1:00 AM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:01 PM CDT (01:01 UTC)
- In effect from
- May 5, 2021, 1:00 AM CDT
- Expired
- May 5, 2021, 8:22 PM CDT
- In force
- 19 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison County, TN
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River at Jackson (JKNT1).
- Action stage
- 32 ft
- Minor stage
- 34 ft
- Moderate stage
- 37.5 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
361 WGUS44 KMEG 050101 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Memphis TN 801 PM CDT Tue May 4 2021 ...The National Weather Service in Memphis TN has issued a Flood Warning for the following rivers in Tennessee... S.F. of the Forked Deer River at Jackson PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC113-060000- /O.NEW.KMEG.FL.W.0061.210505T0600Z-210506T0000Z/ /JKNT1.1.ER.210505T0600Z.210505T0600Z.210505T1800Z.NO/ 801 PM CDT Tue May 4 2021 The National Weather Service in Memphis has issued a * Flood Warning for the S.F. of the Forked Deer River at Jackson. * From late tonight to Wednesday evening. * At 7:00 PM CDT Tuesday the stage was 33.9 feet. * Flood stage is 34.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 34.0 feet just after midnight tonight. It will then fall below flood stage early tomorrow afternoon. * Impact...At 34.0 feet, Businesses along Westover Road are affected by flood waters. && LAT...LON 3572 8897 3565 8862 3544 8880 3559 8906 $$ MM
3 follow-up statements
704 WGUS84 KMEG 051634 FLSMEG Flood Statement National Weather Service Memphis TN 1134 AM CDT Wed May 5 2021 ...The Flood Warning continues for the following rivers in Tennessee... S.F. of the Forked Deer River at Jackson PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC113-060000- /O.CON.KMEG.FL.W.0061.000000T0000Z-210506T0000Z/ /JKNT1.1.ER.210505T1800Z.210505T1800Z.210505T1800Z.NO/ 1134 AM CDT Wed May 5 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the S.F. of the Forked Deer River at Jackson. * Until this evening. * At 11:00 AM CDT Wednesday the stage was 34.0 feet. * Flood stage is 34.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 34.0 feet this afternoon. * Impact...At 34.0 feet, Businesses along Westover Road are affected by flood waters. && LAT...LON 3572 8897 3565 8862 3544 8880 3559 8906 $$
485 WGUS84 KMEG 052344 FLSMEG Flood Statement National Weather Service Memphis TN 644 PM CDT Wed May 5 2021 ...The Flood Warning is extended for the following rivers in Tennessee... S.F. of the Forked Deer River at Jackson PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. Additional information is available at weather.gov/memphis. The next statement will be issued as conditions warrant. && TNC113-071145- /O.EXT.KMEG.FL.W.0061.000000T0000Z-210508T1900Z/ /JKNT1.1.ER.210505T1800Z.210505T1800Z.210505T1800Z.NO/ 644 PM CDT Wed May 5 2021 ...The Flood Warning is now in effect until early Saturday afternoon... The Flood Warning continues for the S.F. of the Forked Deer River at Jackson. * Until Saturday afternoon. * At 11:00 AM CDT Wednesday the stage was 34.0 feet. * Flood stage is 34.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 34.0 feet tonight but due to expected rain Thursday it will likely go a bit higher. * Impact...At 34.0 feet, Businesses along Westover Road are affected by flood waters. && LAT...LON 3572 8897 3565 8862 3544 8880 3559 8906 $$
008 WGUS84 KMEG 060122 FLSMEG Flood Statement National Weather Service Memphis TN 822 PM CDT Wed May 5 2021 ...The Flood Warning is cancelled for the following rivers in Tennessee... S.F. of the Forked Deer River at Jackson TNC113-060230- /O.CAN.KMEG.FL.W.0061.000000T0000Z-210506T0122Z/ /JKNT1.1.ER.210505T1800Z.210505T1800Z.210505T1800Z.NO/ 822 PM CDT Wed May 5 2021 ...The Flood Warning for the S.F. of the Forked Deer River at Jackson has been cancelled... The Flood Warning is cancelled for the S.F. of the Forked Deer River at Jackson. * At 8:00 PM CDT Wednesday the stage was 33.9 feet. * Flood stage is 34.0 feet. * Forecast...The river is expected to fall to 25.9 feet Monday evening. && LAT...LON 3572 8897 3565 8862 3544 8880 3559 8906 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 4, 6:32 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 4, 6:32 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Memphis TN 632 PM CDT Tue May 4 2021 .DISCUSSION... Updated for Aviation Discussion. && .PREV DISCUSSION... /issued 300 PM CDT Tue May 4 2021/ DISCUSSION... North Mississippi and east central Arkansas destabilized quickly morning as temperatures briefly climbed into the upper 70s to lower 80s. Dew points were in the low to mid 70s resulting in MLCAPE over 2000J/kg. Steep mid-level lapse rates in excess of 7.5 C/km and deep shear will continue to result in large hail and possibly damaging wind this afternoon. These conditions prompted a severe thunderstorm watch that will continue through 4 pm. An additional watch may be required, or the current one extended. A cold front has moved through Jonesboro, AR and Kennett, MO and will continue to move across the remainder of the Midsouth this evening and overnight. As the front passes the threat for severe storms should end. Temperatures are expected to fall into the 50s. Wednesday through Friday are expected to be cool and dry. Expect lows in the 40s to low 50s Thursday and Friday. Highs Wednesday through Friday should be in the 70s. Over the weekend into early next week, rain will return to the Midsouth. Northwest flow will gradually transition to zonal flow with a series of weak disturbances moving across the Midsouth. Temperatures will trend slightly warmer. Expect afternoon highs back in the upper 70s to low 80s. Severe storms do not look likely, but with several days of rain some flooding could develop. 30 && .AVIATION... For 00Z TAFs A line of showers and thunderstorms moving across the area with the frontal system. The winds behind the front from the northwest. Showers are still developing ahead of the front, yet nothing behind the front. Expect to have low clouds tonight with improving ceilings on Wednesday. Don't have any fog in the TAFs, yet a couple sites may have some reduced visibility tonight. Winds may be gusty behind the front for a while. TLSJr && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 4, 5:08 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 508 PM CDT Tue May 4 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-060015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 508 PM CDT Tue May 4 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Another round of strong to severe thunderstorms is expected this evening, mainly north of I-40. Damaging winds and large hail will be the main threats. Although an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. KRM
In the hours before
Special weather statement, May 4, 5:56 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
556 PM CDT Tue May 4 2021
ARZ009-018-026>028-035-MOZ113-042330-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Dunklin MO-
556 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Poinsett County in eastern Arkansas...
Central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Dunklin County in southeastern Missouri...
At 555 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Saint Francis to near Vanndale. Movement was east at 35
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Poinsett...central Greene...Craighead...northern Cross...
northwestern Mississippi...eastern Clay and Dunklin Counties should
monitor this storm closely.
LAT...LON 3649 9033 3649 8996 3616 8996 3544 9043
3544 9050 3534 9050 3536 9104 3539 9104
TIME...MOT...LOC 2255Z 275DEG 29KT 3642 9009 3535 9086
SJMSpecial weather statement, May 4, 6:20 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Memphis TN 620 PM CDT Tue May 4 2021 ARZ027-028-035-036-050000- Poinsett AR-Cross AR-Mississippi AR-Crittenden AR- 620 PM CDT Tue May 4 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT FOR... Southeastern Poinsett County in eastern Arkansas... Cross County in eastern Arkansas... Southwestern Mississippi County in eastern Arkansas... Northwestern Crittenden County in eastern Arkansas... At 619 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located 7 miles north of Parkin, moving east at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Poinsett...Cross...southwestern Mississippi and northwestern Crittenden Counties should monitor this storm closely. LAT...LON 3558 9058 3558 9005 3518 9034 3519 9104 TIME...MOT...LOC 2319Z 275DEG 36KT 3537 9061 SJM
Special weather statement, May 4, 6:25 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
625 PM CDT Tue May 4 2021
ARZ009-018-026>028-MOZ113-115-050000-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Clay AR-
Pemiscot MO-Dunklin MO-
625 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
Northeastern Poinsett County in eastern Arkansas...
Southeastern Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
At 625 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from Gideon to near Trumann. Movement was east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Poinsett...southeastern Greene...eastern
Craighead...northwestern Mississippi...southeastern Clay...Pemiscot
and Dunklin Counties should monitor this storm closely.
LAT...LON 3639 8997 3639 8975 3642 8974 3643 8973
3640 8967 3640 8965 3641 8962 3640 8959
3638 8958 3625 8968 3625 8970 3623 8970
3558 9015 3558 9070 3649 9004 3649 8996
TIME...MOT...LOC 2325Z 273DEG 18KT 3643 8992 3560 9052
SJMSpecial weather statement, May 4, 6:56 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
656 PM CDT Tue May 4 2021
ARZ028-MOZ113-115-TNZ001-002-019-050030-
Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
656 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Southwestern Obion County in western Tennessee...
Western Dyer County in western Tennessee...
At 656 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Steele, moving east
at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi...Pemiscot...southeastern
Dunklin...Lake...southwestern Obion and western Dyer Counties should
monitor this storm closely.
LAT...LON 3643 8929 3595 8943 3595 8949 3592 8951
3594 8955 3593 8957 3595 9017 3639 8989
3639 8975 3643 8973 3640 8967 3641 8960
3634 8954 3638 8951 3643 8954
TIME...MOT...LOC 2356Z 276DEG 27KT 3615 8980
SJMSpecial weather statement, May 4, 7:28 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
728 PM CDT Tue May 4 2021
TNZ001>003-019-020-051-050100-
Weakley TN-Lake TN-Crockett TN-Obion TN-Dyer TN-Gibson TN-
728 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Southwestern Weakley County in western Tennessee...
South central Lake County in western Tennessee...
Northwestern Crockett County in western Tennessee...
Southern Obion County in western Tennessee...
Dyer County in western Tennessee...
Western Gibson County in western Tennessee...
At 728 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Heloise, or 8 miles
southeast of Caruthersville, moving east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Weakley...south central Lake...northwestern
Crockett...southern Obion...Dyer and western Gibson Counties should
monitor this storm closely.
LAT...LON 3628 8886 3584 8890 3590 8936 3595 8941
3595 8949 3594 8949 3592 8951 3593 8952
3593 8953 3595 8969 3610 8966 3612 8961
3613 8959 3616 8960 3619 8963 3621 8963
TIME...MOT...LOC 0028Z 269DEG 27KT 3606 8960
SJMSpecial weather statement, May 4, 7:58 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
758 PM CDT Tue May 4 2021
TNZ003-004-050130-
Weakley TN-Henry TN-
758 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...
Weakley County in western Tennessee...
Northwestern Henry County in western Tennessee...
At 758 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Martin, moving
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Weakley and northwestern Henry Counties should monitor this
storm closely.
LAT...LON 3630 8831 3614 8887 3633 8895 3650 8863
3650 8842
TIME...MOT...LOC 0058Z 239DEG 27KT 3630 8880
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 26 min |
| May 4, 7:28 PM CDT | Special Weather Statement | MEG | Dyer, Gibson | 32 min |
| May 4, 7:58 PM CDT | Special Weather Statement | MEG | Weakley | 32 min |
Nearby
River Flood Warnings in Tennessee, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.